2 doctors weighed in:
Do some antidepressants caused extreme weight gain?
2 doctors weighed in

Dr. Joseph Kuhn
Bariatrics
1 doctor agrees
In brief: Most do, about 25%
Most antidepressants have some risk (about 25% chance) to gain about 10 pounds.
How to manage? Monitor your weight and report to psychiatrist. If marked cravings, consider a switch of antidepressant. One group from mit/harvard suggested that a small dose of "carbs" can decrease the cravings due to the serotonin effect of antidepressants. Might try snacks of pretzels, popcorn, rice cracker.

In brief: Most do, about 25%
Most antidepressants have some risk (about 25% chance) to gain about 10 pounds.
How to manage? Monitor your weight and report to psychiatrist. If marked cravings, consider a switch of antidepressant. One group from mit/harvard suggested that a small dose of "carbs" can decrease the cravings due to the serotonin effect of antidepressants. Might try snacks of pretzels, popcorn, rice cracker.
Dr. Joseph Kuhn
Dr. Joseph Kuhn
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
32 years in practice
9M people helped
Continue
107,000 doctors available
Read more answers from doctors